MAUDE Adverse Event Report: ETHICON INC. PDS PLUS SUTURE 27"(70CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS SUTURE 27"(70CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDPB340
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an orthopedic procedure on (b)(6) 2025 and suture was used.During the procedure, it was reported by a sales rep that, during orthopedic surgery, it was found that the needle-suture was detached.The product was used subcutaneously.The details are unknown currently, so it is being confirmed.It was not a control release needle.Another product was used to complete the case.When we send the sample to you, we will let you know its return date and tracking number.There were no adverse consequences to the patient.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: "can you identify the lot number of the product used? unk.When did the alleged deficiency occur (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? if different, please explain.Unk.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.The device has been received at (b)(6) and will be shipped.Please check rmao.Tracking number: (b)(4).Please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).(b)(6).The manufacturing records could not be reviewed as the batch/lot number is unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d 9.Device available for evaluation?, h 3.Device evaluated by manufacturer? additional information: d 9.Date device returned to manufacturer, d 9.Is device returned to manufacturer?, h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions h3 investigation summary the product was returned to eth for evaluation.A detached needle, one suture outside the winding former packet were received for analysis.The product code is pdpb340.During visual inspection of the needle.Significant marks were noted at the edge of the swage area.The barrel hole was examined, and a suture remnant was observed.Besides that, the suture was noted to be cut probably caused by a surgical instrument.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDS PLUS SUTURE 27"(70CM) 0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
1000 route 202
raritan 08869
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23933891
Report Number2210968-2025-14729
Device Sequence Number21239294
Product Code NEW
UDI-Device Identifier10705031048799
UDI-Public10705031048799
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDPB340
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date12/31/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown